Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper-level trough was shifting slowly east from the central U.S. into the eastern U.S. A leading cold front was located from New York to Alabama. A summerlike subtropical ridge across the southeast U.S. was slowly shifting off the southeast U.S. coast. The highly meridional flow had allowed an unusually deep tropical air mass to spread far northward across the eastern half of the U.S. This weather system had been responsible for widespread catastrophic flooding in western and middle Tennessee during the previous three days. As the system moved toward Georgia, it began to weaken considerably and the main dynamics lifted northeast more toward the mid-Atlantic. Nonetheless, the slow movement of the system brought several rounds of showers and thunderstorms to the area with two-day rainfall of 3-4 inches. Flash flooding was observed in several counties on the northwest and west side of Atlanta, some of the same counties that experienced catastrophic flooding during late September 2009. Flash flooding during this event was far less significant. Severe weather was isolated and confined to east central Georgia toward the end of the event on the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 2, 9:33 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, May 2, 9:33 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT SUN MAY 2 2010
.UPDATE...
ANOTHER QUICK UPDATE TO TWEAK POPS AND WX BASED ON LATEST MODEL
GUIDANCE AND RECENT RADAR TRENDS. POTENTIAL FOR SVR WX STILL
EXISTS TONIGHT HOWEVER A LITTLE LESS THAN THOUGHT EARLIER THIS
EVENING. MLCAPE VALUES SOMEWHAT LOW...AROUND 500 J/KG IN AL THIS
EVENING WITH LOWER VALUES EAST. THE AXIS OF INSTABILITY SHOULD
SWING INTO NW GA AROUND MIDNIGHT. VERTICAL WIND SHEAR IS STRONG
WITH 300-500 M2/S2 0-1KM SRH BUT NOT AS HIGH AS PREVIOUS EVENT
LAST WEEKEND. CANNOT RULE OUT ISOLATED TORNADO...SMALL HAIL OR
WIND DAMAGE TONIGHT IN NW GA BUT THREAT FOR WIDESPREAD SEVERE
STORMS VERY LIMITED.
HEAVY RAINFALL THREAT STILL LOOKS GOOD EVEN WITH SOMEWHAT
PROGRESSIVE NATURE OF CONVECTION ACROSS AL THIS EVENING. PW VALUES
PROGGED AS WELL AS OBSERVED ON 00Z RAOBS OVER 2 INCHES AHEAD OF
CONVECTION. GFS REALLY HITTING US HARD LATE TONIGHT AND MONDAY WITH
2 TO 4 IN OVER NORTH GA THROUGH 00Z TUES. EVEN NAM/ECMWF/SREF ALL
INDICATE 1 TO 3 IN. MAX PRECIP AT ANY ONE POINT COULD APPROACH 6
IN. WILL CONTINUE FLOOD WATCHES IN CURRENT FORM.
SNELSON
&&
.PREV DISCUSSION... /ISSUED 702 PM EDT SUN MAY 2 2010/
UPDATE...
HAVE UPDATED THE FORECAST TO INCLUDE THE MENTION OF HEAVY RAIN.
FRONTAL SYSTEM STILL ON TRACK TO MOVE INTO THE AREA LATE TONIGHT
INTO MONDAY. STILL LOOKS LIKE 2-4 INCHES EXPECTED WITH ISOLATED
HIGHER AMOUNTS WITH SOME SEVERE STORMS POSSIBLE THROUGH TUE.
PREV DISCUSSION... /ISSUED 545 PM EDT SUN MAY 2 2010/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS A LINE OF SHRA/TSRA EXTENDING FROM THE
AL/MS BORDER NEAR MERIDIAN MS TO THE TN/KY BORDER NEAR SCOTTSDALE,
KY. THERE IS STILL A BERMUDA LIKE RIDGE OF HIGH PRESSURE OVER GA BUT
IT IS WEAKENING RAPIDLY AS THE RIDGE MOVES MORE EASTWARD. THIS
SYSTEM WILL CONTINUE MOVING SLOWLY EASTWARD TONIGHT MOVING INTO NW
GA BY 00Z MON. INSTABILITY AND LOW LEVEL SHEAR REMAIN MODERATE AT
BEST AS THIS SYSTEM PUSHES INTO THE STATE TONIGHT...BUT THERE SHOULD
BE ENOUGH OF A THREAT TO MENTION ISOLATED SEVERE WORDING IN THE
FORECAST ACROSS NORTHWEST GEORGIA TONIGHT. LOOKS LIKE THE BIGGEST
THREAT FROM THIS SYSTEM WILL BE THE POSSIBILITY OF FLOODING. PW
VALUES RANGING BETWEEN 1.5 AND 2.5 INCHES AS IT PUSHES INTO
NORTHWEST GA. WE ARE EXPECTING WIDESPREAD 2 TO 3 INCH RAINFALL
AMOUNTS...WITH ISOLATED AMOUNTS OVER 4 INCHES POSSIBLE...WITH THIS
SYSTEM AS IT MOVES ACROSS NORTH GEORGIA TONIGHT AND MONDAY...THEN
CENTRAL GEORGIA MONDAY THROUGH TUESDAY. THE SURFACE COLD FRONT
SHOULD BE SOUTH OF THE FORECAST AREA BY TUESDAY NIGHT WITH WEAK HIGH
PRESSURE MOVING IN OVER THE AREA. THERE IS STILL SOME LINGERING
MOISTURE OVER CENTRAL GA SO WILL KEEP A SLIGHT CHANCE OF PRECIP IN
THE FORECAST THROUGH WED MORNING.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
EXTENDED FORECAST PERIOD IS DOMINATED BY A VERY FLAT...BASICALLY
ZONAL...UPPER LEVEL PATTERN. ALTHOUGH THE GFS AND ECMWF ARE FAIRLY
SIMILAR CONCERNING THIS PATTERN AND THE TIMING OF ANOTHER WEAK COLD
FRONT INTO THE REGION FOR THE END OF THE WEEK...THERE ARE SOME
NOTICEABLE DIFFERENCES CONCERNING MOISTURE AND PRECIPITATION. FOR NOW
I WILL KEEP SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST FOR FRIDAY
AND SATURDAY...BUT OVERALL CONFIDENCE IS A BIT WEAK FOR NOW.
HYDROLOGY...
FLASH FLOOD WATCH BEING ISSUED FOR NORTH GEORGIA TONIGHT THROUGH
MONDAY NIGHT WITH A FLOOD WATCH FOR CENTRAL GEORGIA MONDAY THROUGH
TUESDAY. BAND OF HEAVY RAIN WILL MOVE INTO NORTHWEST GEORGIA TONIGHT
AND PROGRESS SLOWLY EAST AND SOUTHEAST ACROSS THE FORECAST AREA
THROUGH TUESDAY.
AVIATION...
PRIMARY CONCERN FOR THE 30HR PERIOD IS TIMING OF TSRA. IN THE NEAR
TERM...CROSSWIND GUSTS AT KATL SHOULD CONTINUE TO WEAKEN WITH MAX
GUSTS OF ONLY 15 TO 20KTS POSS AFTER 01Z. STRATUS SHOULD HOLD OFF
UNTIL AFTER 03Z BEFORE STORMS ARRIVE. MODELS STARTING TO COME IN
LINE ON TIMING OF TSRA. CURRENT SHRA ACROSS ERN AL AND NW GA SHOULD
WEAKEN WITH MAIN LINE OF TSRA FORMING TO THE WEST. THIS LINE SHOULD
ARRIVE AT KATL AROUND 09Z AND OPTIMISTICALLY MAY BE OUT BY 12-15Z.
AFTER THIS WINDS SHOULD VEER TO WLY WITH ONLY SCT CU. NO GUSTS
EXPECTED AS FLOW ALOFT WEAKENS DRAMATICALLY. SCT TSRA TO PUSH SLOWLY
SOUTH FROM KCSG-KMCN BY 16Z AND OUT BY 21Z.
SNELSON
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 67 79 60 88 57 / 60 100 30 10 10
ATLANTA 69 80 60 85 61 / 90 100 20 20 10
BLAIRSVILLE 63 79 54 81 50 / 100 100 10 10 10
CARTERSVILLE 65 82 52 87 50 / 100 90 10 10 10
COLUMBUS 72 81 65 86 61 / 60 100 60 20 5
GAINESVILLE 67 80 60 86 59 / 100 100 20 10 10
MACON 72 81 64 86 56 / 20 100 70 20 10
ROME 69 84 54 88 51 / 100 70 10 10 10
PEACHTREE CITY 67 80 55 85 50 / 90 100 30 20 10
VIDALIA 72 89 68 84 62 / 10 60 70 60 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 8 AM EDT MONDAY THROUGH TUESDAY EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...
CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
HANCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...
MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...PULASKI...
SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.
FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS...
HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WHITE...WHITFIELD...WILKES.
&&
13
Hazardous weather outlook, May 2, 9:40 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 PM EDT SUN MAY 2 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 PM EDT SUN MAY 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...REST OF TONIGHT
ISOLATED SEVERE STORMS POSSIBLE AND VERY HEAVY RAINFALL EXPECTED
MAINLY AFTER MIDNIGHT FOR NORTHERN AND WESTERN GEORGIA.
.SYNOPSIS...
A WEAK SURFACE TROUGH CURRENTLY LOCATED IN MISSISSIPPI WILL CONTINUE
TO MOVE SLOWLY EASTWARD TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS TONIGHT WILL BE VERY HEAVY RAINFALL AND FLASH
FLOODING ACROSS MOST OF NORTHERN AND WESTERN GEORGIA. THE MOST
LIKELY TIME FOR FLOODING TONIGHT WILL BE BETWEEN MIDNIGHT AND 6 AM.
DAMAGING WINDS AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE MAINLY
BETWEEN MIDNIGHT AND 4 AM NORTH OF A LINE FROM CARROLLTON TO CANTON
TO BLAIRSVILLE.
.DISCUSSION...
INSTABILITY WILL BE RELATIVELY WEAK TO MODERATE OVERNIGHT WITH CAPE
VALUES RANGING FROM 250 TO 750. VERTICAL WIND SHEAR WILL BE FAIRLY
STRONG HOWEVER. IF ANY STRONG TO SEVERE STORMS DEVELOP THERE MAY BE
SUFFICIENT SHEAR FOR A BRIEF ISOLATED TORNADO TO DEVELOP. ALSO...
DUE TO THE SLOW EASTWARD MOVEMENT OF THE SYSTEM...THUNDERSTORMS WILL
LIKELY TRAIN OR MOVE REPEATEDLY OVER THE SAME AREAS OVERNIGHT. WITH
THIS SLOW MOVEMENT AND ABUNDANT MOISTURE IN PLACE...THE RISK FOR
FLASH FLOODING WILL BE HIGH. FOR MORE INFORMATION ON THE POTENTIAL
FOR FLOODING...SEE THE LATEST FLASH FLOOD WATCH STATEMENT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED SEVERE THUNDERSTORMS AND FLOODING ARE POSSIBLE AGAIN ACROSS
CENTRAL GEORGIA ON MONDAY AS THE FRONT SLIDES SLOWLY SOUTH. THE
FRONT WILL STALL ACROSS SOUTHERN AND CENTRAL GEORGIA SO ADDITIONAL
THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE TUESDAY MAINLY SOUTH
OF A COLUMBUS TO MACON TO JEFFERSONVILLE LINE. THUNDERSTORMS WILL
ALSO BE POSSIBLE ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION BETWEEN MIDNIGHT
AND 4 AM ACROSS NORTHWEST GEORGIA. YOU MAY ALSO SUBMIT REPORTS OF
SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, May 2, 6:57 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND DMG MARIETTA 33.95N 84.55W
05/02/2010 COBB GA NEWSPAPER
MARIETTA DAILY NEWS REPORTS SEVERAL TREES AND EIGHT POWER
POLES DOWN IN THE MARIETTA AREA. SOME PEOPLE WERE WITHOUT
POWER IN THE CITY. EVENTS SPANNED A FOUR HOUR PERIOD OF
TIME.
&&
RABSpecial weather statement, May 2, 7:07 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT SUN MAY 2 2010
GAZ001>003-030200-
807 PM EDT SUN MAY 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DADE...WALKER AND
CATOOSA COUNTIES UNTIL 1000 PM EDT...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PERSISTENT AREA OF SHOWERS AND THUNDERSTORMS SPREADING FROM
NORTHEAST ALABAMA INTO NORTHWEST GEORGIA. ALTHOUGH INDIVIDUAL CELLS
ARE MOVING NORTHEAST AT 65 MPH...ADDITIONAL SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP BACK TO THE SOUTHWEST AND ARE
POISED TO MOVE ACROSS THESE SAME AREAS.
THE HEAVIEST RAIN WILL AFFECT AREAS FROM FORT OGLETHORPE...TO
TRENTON...TO RISING FAWN. RAINFALL OF 1 TO 1.5 INCHES CAN BE
EXPECTED IN PARTS OF THESE COUNTIES DURING THE NEXT TWO HOURS.
WITH THE GROUND RELATIVELY SATURATED IN THESE AREAS FROM PREVIOUS
RAINFALL...RUNOFF FROM THESE STORMS MAY RESULT IN MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS DADE...WALKER AND CATOOSA COUNTIES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
19
Special weather statement, May 2, 7:39 PM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 PM EDT SUN MAY 2 2010
GAZ002-011-030115-
839 PM EDT SUN MAY 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN EXTREME
NORTHWEST CHATTOOGA AND SOUTHERN WALKER COUNTIES UNTIL 915 PM EDT...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF CENTER POST...MOVING NORTHEAST
AT 75 MPH.
PEA TO DIME-SIZED HAIL WILL BE POSSIBLE WITH THIS
THUNDERSTORM...ALONG WITH VERY HEAVY RAIN. OCCASIONAL
CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THIS ACTIVITY.
19
Special weather statement, May 2, 9:51 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SUN MAY 2 2010
GAZ006-007-030415-
1051 PM EDT SUN MAY 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GILMER AND WESTERN
FANNIN COUNTIES UNTIL 1215 AM EDT...
AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PERSISTENT AREA OF SHOWERS AND THUNDERSTORMS TRACKING FROM SOUTHWEST
TO NORTHEAST ACROSS THE INDICATED COUNTIES. INDIVIDUAL
SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST AT 50 MPH.
HOWEVER...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP TO THE
SOUTHWEST ACROSS BARTOW AND MURRAY COUNTIES...THEN MOVE INTO GILMER
AND WESTERN FANNIN COUNTY.
DURING THE PAST COUPLE OF HOURS...DOPPLER RADAR DATA INDICATES THAT
UP TO ONE INCH OF RAIN HAS FALLEN FROM CARTERS LAKE...TO
ELLIJAY...TO CHERRY LOG...TO JUST WEST OF BLUE RIDGE. ADDITIONAL
RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH MIDNIGHT.
RUNOFF FROM THESE STORMS MAY RESULT IN MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS GILMER AND WESTERN FANNIN COUNTIES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE FLOOD OR FLASH FLOOD WARNINGS. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR MOST OF NORTH GEORGIA UNTIL
MONDAY EVENING.
19
Special weather statement, May 2, 10:29 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1129 PM EDT SUN MAY 2 2010
GAZ006-007-030400-
1129 PM EDT SUN MAY 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN GILMER AND
WESTERN FANNIN COUNTIES UNTIL MIDNIGHT EDT...
AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAINTOWN IN NORTHWEST GILMER COUNTY...
MOVING NORTHEAST AT 70 MPH.
IN ADDITION TO SMALL HAIL...RUNOFF FROM THESE STORMS MAY RESULT IN
MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS GILMER AND WESTERN
FANNIN COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
DOPPLER RADAR RAINFALL ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS
FALLEN IN THIS AREA DURING THE PAST HOUR.
19
Special weather statement, May 2, 11:53 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 AM EDT MON MAY 3 2010
GAZ005>007-030530-
1253 AM EDT MON MAY 3 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN GILMER...FANNIN AND MURRAY COUNTIES UNTIL 130 AM EDT...
AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES MILL...MOVING NORTHEAST AT 50 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
GILMER...FANNIN AND MURRAY COUNTIES THROUGH 130 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGDON...COLWELL...JONES
MILL...EPWORTH AND MCCAYSVILLE-COPPERHILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Event by event
6 thunderstorm wind, 6 flash flood, 3 lightning, 1 heavy rain, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Cobb
- When
- May 2, 11:53 PM EST to 11:58 PM EST
- Where
- Cobb County, 1.56 mi W of Marietta to 0.31 mi W of Marietta
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 33.952, -84.577
The Marietta Daily Journal reported that a few trees were blown down in the vicinity of Whitlock Avenue, McDonald Street, and near the town square. At least one tree was down on a power line causing a power outage to approximately 3000 residents in the area.
Heavy Rain, Carroll
- When
- May 3, 1:00 AM EST to 7:00 AM EST
- Where
- Carroll County, 4 mi SW of Tyus to 9.5 mi ENE of Carrollton
- Reported by
- Emergency Manager
- Coordinates
- 33.429, -85.249
The Carroll County Emergency Management Director reported that 10 roads across southern Carroll county were closed because of several inches of water on the roadways.
Lightning, Carroll
- When
- May 3, 1:15 AM EST
- Where
- Carroll County, Carrollton
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -85.080
The Carroll county Emergency Management Director reported that lightning struck a gas main in the Grove Park subdivision igniting a fire. No other damage or related incidents were reported.
Lightning, Coweta
- When
- May 3, 4:40 AM EST
- Where
- Coweta County, Arnco Mills
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 33.420, -84.850
The Times Herald of Newnan reported that lightning struck the electrical line of a home in the Arnco community causing a fire. Two rooms of the wood home suffered extensive damage from the fire. The remainder of the home suffered smoke damage.
Flash Flood, De Kalb
- When
- May 3, 5:40 AM EST to 11:00 AM EST
- Where
- De Kalb County, 0.9 mi SW of Dunwoody to 2.68 mi WNW of La Vista
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 33.940, -84.340
Several creeks across DeKalb county reached and exceeded flood stage during this period. This was verified by USGS stream gages. On the South Fork of the Peachtree Creek at Johnson Road, the flood stage of 12.0 feet was reached at 640 am EDT. The creek continued to rise and crested at 14.1 feet at 815 am EDT. The North Fork of Peachtree Creek at Buford Highway reached its flood stage of 12.0 feet at 710 am EDT, then crested at 15.1 feet at 130 pm EDT. On Snapfinger Creek in the southern part of the county, the flood stage of 12.0 feet was reached at 740 am EDT. The creek continued to rise to 12.7 feet at 915 pm EDT. The DeKalb County Emergency Management Director reported that flood waters from the upper South Fork of Peachtree Creek flooded the crawl spaces of several apartments on Lansbury Village Drive. Forty-five people had to be evacuated until the buildings were inspected and cleared of structural problems related to the flood waters. Damages from the flash floods in DeKalb county were estimated to be $50,000.
Flash Flood, Fulton
- When
- May 3, 5:55 AM EST to 11:00 AM EST
- Where
- Fulton County, 2.82 mi SSW of Roswell to 3.86 mi NNE of Bolton
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 33.980, -84.380
Several creeks across Fulton county reached or exceeded flood stage during this period. This information was verified by USGS stream gages on the creeks. Proctor Creek at Jackson Parkway in Atlanta reached its flood stage of 13.0 feet at 655 am EDT. The creek continued to rise and crested at 14.4 feet at 815 am EDT. Flood stage on Peachtree Creek at Northside Drive of 18.0 feet was reached at 815 am EDT. The creek continued to rise and crested at 19.2 feet at 1215 pm EDT. On Nancy Creek at Rickenbacker Drive, major flood stage of 13.0 feet was reached at 1105 am EDT. The creek eventually crested at 13.2 feet at 1200 pm EDT before finally beginning to fall. The Fulton County Emergency Management Director reported that at least 50 homes were affected by the flood waters of Nancy and Peachtree Creeks. A swift water rescue was required along Nancy Creek where a female had to be removed from the top of a home on Fairfield Road approximately four miles west of North Atlanta. Flood waters covered portions of Cochran Mill Road, Cascade-Palmetto Highway, and Vandiver Road at Amen Road in central Fulton county, all a result of local creeks out of their banks. Portions of Interstate-20 west of Atlanta were closed during the height of the flooding. Damages to property and roads from the flooding were estimated to be $500,000.
Flash Flood, Carroll
- When
- May 3, 6:00 AM EST to 11:15 AM EST
- Where
- Carroll County, 1.8 mi SW of Bowdon to 2.82 mi WNW of Veal
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.510, -85.270
The Carroll County Emergency Management Director reported that several road drainage culverts were washed out across the county. Culverts were washed out on Hamp Chappell Road seven miles southeast of Carrollton, Horsley Mill Road near Little Snake Creek eight miles east of Carrollton, and at Dashboard Road 10 miles southwest of Carrollton. At the height of the flooding, 18 roads across the county were closed. Road repair cost the county $100,000.
Flash Flood, Gwinnett
- When
- May 3, 6:05 AM EST to 11:00 AM EST
- Where
- Gwinnett County, 2.39 mi WNW of Suwanee to 1.79 mi WNW of Duluth
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.060, -84.110
Flash flooding was observed along several creeks in Gwinnett county as indicated by USGS stream gages. Crooked Creek at Spalding Drive, three miles northwest of Norcross, reached its flood stage of 11.0 feet at 705 am EDT. The creek crested at 13.1 feet at 915 am EDT. Pew Creek at Paterson Road reached its flood stage of 11.0 feet at 805 am EDT and crested at 11.8 feet at 915 am EDT. Sweetwater Creek at Club Drive reached its flood stage of 11.0 feet at 720 am EDT, then crested at 12.6 feet at noon EDT. Several roads along the creeks were closed for several hours because of the flooding. Water covered the grounds of the driving range at the Sugarloaf Golf Facility in Duluth. Flood damage in Gwinnett county was primarily limited to debris removal and estimated to be $10,000.
Flash Flood, Cobb
- When
- May 3, 6:06 AM EST to 11:15 AM EST
- Where
- Cobb County, 0.69 mi N of Austell to 1.15 mi ENE of Austell
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 33.810, -84.630
The USGS stream gage on Nickajack Creek at the U.S. Highway 78 bridge reached its flood stage of 10.0 feet at 706 am EDT. The creek crested at 13.4 feet at 1015 am EDT before beginning to fall. Sweetwater Creek near Austell was nearly up to the bridge at Perkerson Mill Road. Several roads in the area were closed. Portions of Six Flag were submerged in standing water during the height of the heavy rain and flooding. No damage was reported at the park, however. Damage across the county was confined to minor debris removal from areas adjacent to the creek.
Flash Flood, Douglas
- When
- May 3, 6:45 AM EST to 11:15 AM EST
- Where
- Douglas County, 3.5 mi N of Fairplay to 2.21 mi SSE of Mc Whorter
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 33.680, -84.860
Flash flooding was indicated along the USGS stream gage on Sweetwater Creek at the Interstate-20 bridge where it reached its flood stage of 10.0 feet at 745 am EDT. The creek continued to rise and crested at 11.0 feet at 930 am EDT. The Douglas County Emergency Management Director indicated that a small dam near Post and Liberty roads was breached. A pond on Rose Avenue also overtopped its dam and flooded parts of Rose Avenue with six inches of water. Several roads in the county were closed because of slow drainage. Several homes suffered flooded basements as well. Damages to roads and property were estimated at $50,000.
Lightning, Coweta
- When
- May 3, 11:22 AM EST
- Where
- Coweta County, Newnan
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 33.370, -84.800
The Times Herald of Newnan reported that a 7000 square foot home was struck by lightning. The lightning ran through the electrical lines of the home and ignited some cardboard boxes stored near an electrical outlet. The fire was confined to one room.
Tornado, Baldwin
- When
- May 3, 1:02 PM EST to 1:15 PM EST
- Where
- Baldwin County, 2.28 mi ENE of Browns Crossing to 0.98 mi S of Milledgeville Arpt
- Rating
- EF0
- Path length
- 7.83 mi
- Path width
- 75 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.064, -83.334
Information and evidence received from the Baldwin County Emergency Management Agency and Fox 24 Television of Macon, Georgia, along with a subsequent tornado survey conducted by the National Weather Service Forecast Office in Peachtree City, GA, confirmed that an EF0 tornado tracked across northern Baldwin county, from just northwest to just northeast of Milledgeville. The tornado touched down near the intersection of Pettigrew Road and Willie J. Brown Jr. Road, or approximately 3/4 mile west-southwest of the intersection of Georgia Highway 22 and Pettigrew Road. From here, the tornado traveled on a sporadic approximately eight mile-long path to the east-northeast, just north of Milledgeville, ending at the western edge of the Milledgeville Country Club, along North Jefferson Street just north of Log Cabin Road. The maximum path width was estimated to be 75 yards wide and maximum wind gusts were estimated to be 75 to 80 mph. The majority of the damage occurred at the beginning and ending points of the tornado, with just sporadic tree damage in between. At the beginning point along Pettigrew Road, several large hardwood trees were either snapped or uprooted. A portion of a metal roof was ripped off one side of a home and tossed into the neighboring trees. At the ending point of the tornado, along North Jefferson Street, a porch was ripped off the side of one home and scattered about the adjacent woods. The adjacent home suffered minor to moderate roof damage. Several trees in the area were either uprooted or snapped. Portions of North Jefferson Street were blocked for several hours from downed trees. Several large hardwood trees were downed just west of the Milledgeville Country Club's maintenance facility, where the tornado appeared to lift.
Thunderstorm Wind, Bibb
- When
- May 3, 1:25 PM EST to 1:44 PM EST
- Where
- Bibb County, Lizella to 0.8 mi ENE of Mogul
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 32.800, -83.820
The Macon Telegraph reported that a few trees were down scattered about the county. A few of the trees fell on power lines causing power outages to approximately 2000 people.
Thunderstorm Wind, Sumter
- When
- May 3, 3:11 PM EST to 3:56 PM EST
- Where
- Sumter County, Maddox to Methvins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.000, -84.230
The Sumter County Emergency Management Director reported that up to eight trees were down across the county. Radar data suggests that the majority of the incidents occurred between Maddox and Methvins where a line of strong thunderstorms passed.
Thunderstorm Wind, Crisp
- When
- May 3, 4:06 PM EST to 4:15 PM EST
- Where
- Crisp County, 0.75 mi N of Coney to 1 mi W of Cordele
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.961, -83.882
The Crisp County Emergency Management Director reported that several trees were down in the vicinity of U.S. Highway 280 and Coney Road, west of Cordele. At least two trees were down on a railroad track near Coney Road and U.S. Highway 280 blocking the tracks.
Thunderstorm Wind, Pulaski
- When
- May 3, 4:41 PM EST to 4:46 PM EST
- Where
- Pulaski County, Wallace to Hawkinsville
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.200, -83.500
The Pulaski County 911 Center reported that two to three trees were down in the Hawkinsville area.
Thunderstorm Wind, Telfair
- When
- May 3, 7:08 PM EST to 7:22 PM EST
- Where
- Telfair County, Milan to Mc Rae
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.020, -83.050
The Telfair County 911 Center reported that two to three trees were down in the far northern part of the county near McRae.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Ohio, May 2 to 3, 20102 deaths · $2.5 million · 8 events
- Tornado and Flash Flooding in Kentucky, May 2 to 7, 2010$71,000 · EF2 · 81 events
- Dust Storm in Arizona, May 2, 20101 death · $30,000 · 1 event
- Flash Flooding and Flooding in Kentucky, May 2 to 4, 2010$14 million · 5 events
- Flash Flooding and Flooding in Alabama, May 2 to 4, 2010$1.0 million · 56 kt wind · 33 events
- Flash Flooding and Hail in Alabama, May 2 to 3, 2010$136,000 · 1.75 in hail · 12 events
- High Wind and Strong Wind in Arizona, May 2, 20101 injured · $86,000 · 50 kt wind · 5 events
- Flooding in Kentucky, May 2 to 19, 2010$95,000 · 7 events
- Flash Flooding in Ohio, May 2, 2010$38,000 · 5 events
- Winter Weather in Colorado, May 2, 20103 injured · 1 event
- Flash Flooding and Flooding in Kentucky, May 2, 2010$17,000 · 11 events
- Damaging Winds in West Virginia, May 2, 2010$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236289, 227575, 227410, 236253, 227440, 227441, 227571, 227442, 227444, 227448, 236274, 229868, 236291, 229322, 229321, 229324, 229325.